Alert archive / Idaho / Frost Advisories in 2016
Frost Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 1, 2016, 2:39 AM MDT. It took effect at May 2, 2016, 2:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2016, 2:39 AM MDT (08:39 UTC)
- In effect from
- May 2, 2016, 2:00 AM MDT
- Expired
- May 2, 2016, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
787 WWUS75 KPIH 010839 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 239 AM MDT SUN MAY 1 2016 IDZ017-020-021-012100- /O.NEW.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 239 AM MDT SUN MAY 1 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. * TEMPERATURE...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE RURAL MAY DROP TO AROUND 30. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
796 WWUS75 KPIH 010901 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 301 AM MDT SUN MAY 1 2016 ...CORRECTED TO SPECIFY WHICH PORTIONS OF THE MAGIC VALLEY ARE NOT INCLUDED... IDZ017-020-021-012100- /O.COR.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 301 AM MDT SUN MAY 1 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY. * TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE RURAL MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE LOCATIONS SUCH AS BURLEY...RUPERT AND SHOSHONE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
791 WWUS75 KPIH 011818 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1218 PM MDT SUN MAY 1 2016 IDZ021-020200- /O.NEW.KPIH.LW.Y.0004.160501T1818Z-160502T0200Z/ /O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 1218 PM MDT SUN MAY 1 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE RURAL MAY DROP TO AROUND 30. * TIMING...FROST FROM 2 AM MDT UNTIL 9 AM MDT MONDAY. LAKE WINDS UNTIL 8 PM MDT THIS EVENING. * WINDS...EAST TO NORTHEAST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH. * IMPACTS...FROST - SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. LAKE WIND - PERSISTENT NORTHEAST WINDS WILL CAUSE ROUGH CHOPPY WATER...MAKING NAVIGATION HAZARDOUS FOR SMALL BOATS ON THE AMERICAN FALLS RESERVOIR ESPECIALLY CLOSER TO THE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ017-020-020200- /O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG 1218 PM MDT SUN MAY 1 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... * TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE RURAL MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE LOCATIONS SUCH AS BURLEY...RUPERT AND SHOSHONE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
163 WWUS75 KPIH 020159 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 759 PM MDT SUN MAY 1 2016 IDZ021-021000- /O.EXP.KPIH.LW.Y.0004.000000T0000Z-160502T0200Z/ /O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 759 PM MDT SUN MAY 1 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * TEMPERATURES...32 TO 36 DEGREES. SOME PLACES...ESPECIALLY MORE RURAL...MAY DROP TO AROUND 30. * IMPACTS...FROST SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-020-021000- /O.CON.KPIH.FR.Y.0001.160502T0800Z-160502T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG 759 PM MDT SUN MAY 1 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY... * TEMPERATURES...32 TO 36 DEGREES...ESPECIALLY NORTHEAST OF RICHFIELD...MAY DROP TO AROUND 30. THIS DOES NOT INCLUDE LOCATIONS SUCH AS BURLEY...RUPERT AND SHOSHONE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
792 WWUS75 KPIH 020800 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 200 AM MDT MON MAY 2 2016 IDZ017-020-021-021500- /O.CON.KPIH.FR.Y.0001.000000T0000Z-160502T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 200 AM MDT MON MAY 2 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURES...32 TO 36 DEGREES. SOME MORE RURAL LOCATIONS MAY DROP CLOSER TO 30. * IMPACTS...FROST SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE AFFECTED IF NOT BROUGHT INSIDE OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 1, 2:31 AM MDT, 8 minutes earlier.
Area forecast discussion, May 1, 2:31 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 231 AM MDT SUN MAY 1 2016 .SHORT TERM...TODAY THROUGH TUESDAY. EASTERLY FLOW CONTINUES TO PULL MOISTURE FROM THE LOW ACROSS THE HIGH PLAINS BACK INTO SOUTHERN IDAHO. WE ARE SEEING MAINLY CLOUDS WITH A FEW SHOWERS THAT WILL DISSIPATE EARLY THIS MORNING. OTHERWISE...EXPECT LESS CLOUD COVER BY AFTERNOON FOR MOST AREAS. WE ARE LOOKING AT A FEW SHOWERS AND CLOUDS TO REDEVELOP IN THE MOUNTAINS FROM STANLEY TO SUN VALLEY. WITH THE MAIN LOW STILL DIGGING ACROSS ARIZONA AND DEEPENING...WE WILL SEE EAST TO NORTHEAST WINDS CONTINUE AND GUSTY AT TIMES. THEY WILL BE STRONGEST CLOSER TO THE UTAH BORDER WHERE 20-30MPH SUSTAINED WITH HIGHER GUSTS ARE FORECAST ESPECIALLY AT HIGHER ELEVATIONS. WE WILL BE BORDERLINE FOR A LAKE WIND ADVISORY THIS AFTERNOON AND MAY BRIEFLY HIT THE MARK. FOR NOW THOUGH...WE WILL WILL NOT ISSUE ANYTHING SINCE IT WOULD BE PRETTY QUICK. TONIGHT THROUGH TUESDAY WILL BE DOMINATED BY A REX BLOCK AND HIGH PRESSURE BUILDING OVER THE STATE. THE NAM SEEMED TO BE THE LONE RANGER WITH A COMPACT LOW SWINGING BACK ACROSS WESTERN WYOMING AND KICKING OFF SHOWERS ALONG THE BORDER. WE STILL MIGHT A COUPLE OF SHOWERS AROUND STANLEY AND SUN VALLEY AND ALONG THE WYOMING BORDER BUT WHAT CHANCE IS THERE LOOKS LOWER AND LOWER. WITH DRIER AIR IN PLACE...THAT MEANS COOLER LOWS AND WARMER HIGH TEMPERATURES. THE GROWING SEASON OFFICIALLY STARTS TODAY AND WE WILL SEE MANY AREAS WITH FROST OR FREEZE CONDITIONS THE NEXT COUPLE OF NIGHTS. SO IT WOULD BE WISE TO KEEP COVERING OR BRINGING IN PLANTS AND SUCH THAT MIGHT BE IN DANGER. KEYES .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. SOUTHERLY FLOW INCREASES THROUGH THE EARLY HALF OF THE EXTENDED RANGE AS UPPER RIDGE SHIFTS EAST AHEAD OF DEEPLY AMPLIFIED PACIFIC TROUGH. INCREASING MOISTURE ACROSS THE REGION BEGINNING LATE WEDNESDAY. UPPER LOW CUTS OFF IN BASE OF TROUGH AND SETS UP OVER DESERT SOUTHWEST WITH GFS...GFS ENSEMBLES AND ECMWF ALL DIFFERING ON POSITION OF LOW CENTER. REGARDLESS...SOUTHEAST FLOW AROUND LOW MAINTAINS MOISTURE STREAMING INTO EAST IDAHO THROUGH SATURDAY. SIGNIFICANT DIFFERENCES FOR SUNDAY AS MODELS SHOW NO HINT OF AGREEMENT THUS KEPT PERSISTENT WET FORECAST IN PLACE. DMH && .AVIATION...EASTERLY FLOW AROUND SOUTHERN LOW STILL STREAMS ACROSS EAST IDAHO EARLY THIS MORNING. RADAR SHOWING MOST SHOWERS HAVE DISSIPATED. SOME HINT THAT A STRAY SHOWER COULD AFFECT KSUN THROUGH THE DAY TODAY OTHERWISE EXPECT DRYING TREND TO DEVELOP ACROSS THE REGION TODAY. THUS EXPECTING VFR CONDITIONS MOST AREAS. RECENT RAINFALL AND LOW DEWPOINT DEPRESSIONS COULD MEAN A FEW POCKETS OF FOG/STRATUS AROUND SUNRISE THIS MORNING BUT SHOULD BE SHORT LIVED AND NOT EXPECTED TO BE AN IMPACT AT ANY TERMINAL SITES. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM MDT MONDAY FOR IDZ017-020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:11 PM MDT | Special Weather Statement | PIH | Bannock | 64 min |
| May 1, 12:18 PM MDT | Lake Wind Advisory | PIH | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.